MAUDE Adverse Event Report: ARTHREX, INC. MEGABITER, STRAIGHT TIP, 5.5MM X 2.5MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE

ARTHREX, INC. MEGABITER, STRAIGHT TIP, 5.5MM X 2.5MM; INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Model Number MEGABITER, STRAIGHT TIP, 5.5MM X 2.5MM
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 04/02/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.
 
Event or Problem Description
It was reported that the jaw of the megabiter broke off during use in a menisectomy.The broken piece fell on the floor.An x-ray was done to confirm nothing went into the patient.
 
Additional Manufacturer Narrative
The precise cause for a broken actuator at the distal end could not be determined.Broken actuator and cutter were returned along with the complaint device.Cutter was returned in complete fashion, not broken.Function test could not be performed due to the related condition.

Brand Name
MEGABITER, STRAIGHT TIP, 5.5MM X 2.5MM
Common Device Name
INSTRUMENT, MANUAL, SURGICAL, GENERAL USE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key11692526
Report Number1220246-2021-02920
Device Sequence Number4168694
Product Code MDM
UDI-Device Identifier00888867196339
UDI-Public00888867196339
Combination Product (Y/N)N
Initial Reporter StateWY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 05/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMEGABITER, STRAIGHT TIP, 5.5MM X 2.5MM
Device Catalogue NumberAR-41006
Device Lot Number85582
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 04/02/2021
Supplement Date Received by Manufacturer04/02/2021
Initial Report FDA Received Date04/20/2021
Supplement Report FDA Received Date05/03/2021
Patient Sequence Number1